MAUDE Adverse Event Report: SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 345MM / STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH TIBIAL NAIL-ADVANCED / 11MM 345MM / STERILE; NAIL, FIXATION, BONE
Model Number 04.043.335S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Joint Contracture (4528)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the 34-year-old male patient underwent the unknown surgery for tibia with tna.This is a report of a nail top protrusion that resulted in the removal surgery to replace it.Although there was some hesitation in nail sizing due to the deep distal nature of the case, the nail in question was fixed with the nail top protruding approximately 5 mm.The nail was inserted just to the distal tibial articular surface, and the surgeon determined that further insertion would be difficult, so the wound was closed in anticipation of early removal.The nail replacement was scheduled to be performed on (b)(6) 2023.According to the surgeon, the decision to replace the nail was based on concerns about knee contracture.This report is for a tibial nail-advanced / 11mm 345mm / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procode: hwc.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.The initial reporter is a synthes employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TIBIAL NAIL-ADVANCED / 11MM 345MM / STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16574090
Report Number8030965-2023-03395
Device Sequence Number17637348
Product Code JDS
UDI-Device Identifier10886982298232
UDI-Public(01)10886982298232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.043.335S
Device Catalogue Number04.043.335S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexMale